Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 167, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 7, 2005, 6:21 PM MDT for Kiowa County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2005, 6:21 PM MDT (00:21 UTC)
- Expired
- Sep 7, 2005, 7:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 87 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 3326 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 080021 SVRPUB COC061-080115- /O.NEW.KPUB.SV.W.0167.050908T0021Z-050908T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 621 PM MDT WED SEP 7 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO. * UNTIL 715 PM MDT. * AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 13 MILES NORTH OF HASWELL...OR 48 MILES NORTH OF LA JUNTA...AND WAS MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER HASWELL BY 710 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3874 10317 3868 10339 3828 10329 3830 10293 $$
3 follow-up statements
000 WWUS55 KPUB 080038 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 638 PM MDT WED SEP 7 2005 COC061-080115- /O.CON.KPUB.SV.W.0167.000000T0000Z-050908T0115Z/ KIOWA CO- 638 PM MDT WED SEP 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN KIOWA COUNTY UNTIL 715 PM MDT... AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 9 MILES NORTHWEST OF HASWELL...OR ABOUT 43 MILES NORTH OF LA JUNTA... AND WAS MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE... 5 MILES WEST OF HASWELL BY 705 PM MDT. LAT...LON 3874 10317 3868 10339 3828 10335 3831 10305 $$
000 WWUS55 KPUB 080059 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 656 PM MDT WED SEP 7 2005 COC061-080115- /O.CON.KPUB.SV.W.0167.000000T0000Z-050908T0115Z/ KIOWA CO- 656 PM MDT WED SEP 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN KIOWA COUNTY UNTIL 715 PM MDT... AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 7 MILES WEST OF HASWELL...OR ABOUT 37 MILES NORTH OF LA JUNTA...AND WAS MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE... 6 MILES NORTHEAST OF ARLINGTON BY 715 PM MDT. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING 10 MILES EAST OF ARLINGTON...AND WAS MOVING NORTHEAST AT 5 MPH. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3874 10317 3868 10339 3828 10335 3831 10305 $$
000 WWUS55 KPUB 080115 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 711 PM MDT WED SEP 7 2005 COC061-080121- /O.EXP.KPUB.SV.W.0167.000000T0000Z-050908T0115Z/ KIOWA CO- 711 PM MDT WED SEP 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KIOWA COUNTY HAS EXPIRED... AT 710 PM MDT...DOPPLER RADAR SHOWED THAT...STRONG STORMS CONTINUE TO DEVELOP OVER PORTIONS OF WESTERN KIOWA COUNTY. STRONG STORMS CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH WERE LOCATED 5 MILES WEST OF HASWELL AND 12 MILES NORTHEAST OF ARLINGTON. LAT...LON 3874 10317 3868 10339 3828 10335 3831 10305 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:34 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 7, 2:34 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 234 PM MDT WED SEP 7 2005 .SHORT TERM... (TONIGHT AND THURSDAY) METEOROLOGICAL CONCERNS FOR THE SHORT TERM MAINLY FOCUS ON THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. LATEST WATER VAPOR IMAGERY CONTINUES TO INDICATE THAT MOISTURE PLUME STILL REMAINS IN VICINITY OF CWFA...ESPECIALLY POINTS TO OUR SOUTH AND SOUTHEAST. ALSO...LATEST PRECIPITABLE WATER VALUES HOVERING AROUND 150 PERCENT OF NORMAL AND EXPECTED TO REMAIN THAT WAY TONIGHT INTO THURSDAY. LATEST RUC40 INDICATED SOME QG ASCENT EXPECTED OVER PORTIONS OF THE CWFA THIS EVENING. THEREFORE...IN THE IMPENDING GRIDS/ZONES I HAVE INSERTED SOME LOCALLY HEAVY RAIN WORDING FROM LATE THIS AFTERNOON INTO TONIGHT. MILD TO WARM EARLY SEPTEMBER MINIMUM AND MAXIMUM TEMPERATURES TO CONTINUE WITH TEMPERATURES RUNNING A FEW CATEGORIES ABOVE CLIMATOLOGICAL AVERAGES. EXPECT MINIMUM TEMPERATURES TONIGHT AND MAXIMUM TEMPERATURES ON THURSDAY TO RUN SLIGHTLY WARMER THAN VALUES NOTED PREVIOUS 24 HOURS MOST AREAS. OUTSIDE OF THE STORMS...GRADIENT WINDS EXPECTED TO REMAIN WELL BEHAVED TONIGHT AND THURSDAY AS CENTER OF UPPER RIDGE PROJECTED TO IN THE VICINITY OF FAR SOUTHEAST COLORADO BY 00Z FRIDAY. .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) MAIN CONCERN IS PCPN CHANCES. TEMPS THRU THE PERIOD LOOK AS THOUGH THEY WL BE ABOVE NORMAL. THU NIGHT AND FRI THE PLUME OF MOISTURE WILL CONTINUE TO STREAM OVR THE FORECAST AREA AS AN UPR RIDGE IS CENTERED OVR NRN TX/OK AND AN UPR TROF LIES OVR NRN CA. A SHRTWV IS EXPECTED TO BE MOVING FROM SW CO INTO CENTRAL CO THU NIGHT WHICH SHOULD ALSO HELP TO KICK OFF THUNDERSTORMS...WHICH COULD CONTINUE THRU THE NIGHT...ESPECIALLY OVR THE SW AND CENTRAL MTS. FRI THE SOUTH TO SW FLOW OVR THE AREA INCREASES SO WE WL SEE SOME STRONGER WINDS. FRI NIGHT AND SAT A NEW UPR MOVES INTO THE PACIFIC NW AND THE LOW THAT WAS OVR NRN CA GETS CAUGHT UP IN THE SW FLOW AHEAD OF THIS NEW UPR LOW AND LIFTS NEWRD INTO WY. DURING THIS TIME THERE WILL STILL BE A FAIRLY STRONG GRADIENT OVR THE FORECAST AREA SO WL KEEP SOME GUSTS IN THE FORECAST MAINLY FOR THE HIGHER ELEVATIONS. SAT THE UPR RIDGE SHIFTS FARTHER E AND BECOMES MORE CENTERED OF AR. THE PLUME OF MSTR SHIFTS E AS WELL BUT CONTINUE OVR ERN CO WITH SLIGHTLY DRIER AIR OVR WRN LOCATIONS. BY SUN THE MSTR PLUME SHIFTS TO OVR THE CENTRAL PLAINS STATES WITH SOME ADDITIONAL DRYING OVR THE FORECAST AREA WITH SW FLOW ALOFT... WITH THIS PATTERN CONTINUING THRU MON. TUE AN UPR TROF SWINGS BY THE AREA BUT AT THIS TIME THE GFS KEEPS THE AIR MASS FAIRLY DRY AND IS NOT SHOWING ANY PCPN ASSOCIATED WITH THIS...BUT WL KEEP SOME POPS OVR THE MTS. WED THE UPR FLOW IS W TO SW AND IT LOOKS LIKE SOME LOW LVL UPSLOPE COULD RETURN TO THE SE PLAINS...BUT MSTR LOOKS FAIRLY LIMITED. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 7, 7:00 AM MDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT WED SEP 7 2005 COZ058>089-093>099-081300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTHERN COLORADO TODAY. THE STORMS SHOULD START OVER THE MOUNTAINS AND HIGH VALLEYS BY LATE MORNING...AND THEN SPREAD EAST ONTO THE PLAINS DURING THE AFTERNOON. SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING...AND THEN BECOME MORE ISOLATED AFTER MIDNIGHT. THE PRIMARY THREATS FROM STORMS TODAY WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. HOWEVER...ONE OR TWO STORMS OVER THE SOUTHEAST PLAINS COULD BE SEVERE...PRODUCING NICKEL SIZE HAIL OR WIND GUSTS TO 60 MPH. THE BEST WINDOW FOR SEVERE WEATHER ON THE PLAINS TODAY WILL RUN FROM 2 PM TO 6 PM MDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH THE EXTENDED PERIOD. THE BEST CHANCE FOR THUNDERSTORMS WILL BE OVER THE MOUNTAINS...HIGH VALLEYS...AND INTERSTATE 25 CORRIDOR. THE MAIN WEATHER THREAT FROM THE STORMS WILL BE LIGHTNING AND PERIODS OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ON THE SOUTHEAST PLAINS BETWEEN 2 PM AND 6 PM. LW/MM
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.